Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2007, 7:27 PM CST for Red River County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 7:27 PM CST (01:27 UTC)
- Expired
- Mar 9, 2007, 8:30 PM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:31 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:07 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 9, 3:07 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CST FRI MAR 9 2007 .DISCUSSION... SURFACE ANALYSIS THIS AFTERNOON HAS SOME INTERESTING FEATURES THAT WILL BARE WATCHING OVER THE NEXT 6 HOURS OR SO CONCERNING SEVERE WEATHER POTENTIAL. COLD FRONT HAS INCHED A LITTLE FURTHER EASTWARD THIS AFTERNOON AND AS OF 20Z WAS LOCATED ALONG OR NEAR A LINE FROM TULSA AND ARDMORE OKLAHOMA ONTO NEAR MINERAL WELLS TEXAS. MEANWHILE... DEWPOINTS HAVE MIXED OUT SINCE THIS MORNING ALONG THE I-30 CORRIDOR BUT THERE IS SOME DEWPOINT POOLING JUST WEST OF OUR CWA AHEAD OF THE BOUNDARY. IMPORTANT TO NOTE THAT A PSEUDO-WARM FRONT LOCATED NEAR A CORSICANA ...LUFKIN LINE WAS MAKING BETTER PROGRESS INTO OUR SW ZONES WITH GOOD CU FIELD IN ITS WAKE. THIS IS THE LEADING EDGE OF SOME SLIGHTLY DEEPER BOUNDARY LAYER MOISTURE WHICH SHOULD CONTINUE TO SPREAD NORTHEASTWARD INTO THE REGION TONIGHT. LATEST LAPSE ANALYSIS SHOWING CAPES APPROACHING 1200 J/KG JUST NORTHWEST OF THE CWA AHEAD OF THE BOUNDARY BUT RELATIVELY STABLE CONDITIONS EXIST WHERE DEWPOINTS HAVE MIXED DOWN NEAR THE I-30 CORRIDOR. WINDOW OF OPPORTUNITY IS SMALL BUT GIVEN THE STRENGTH OF THE SHORTWAVE TO OUR NORTHWEST AND INCREASING INSTABILITY...THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS OUR EXTREME NORTHWEST ZONES LATE AFTN/EVNG AND HAVE HIGHLIGHTED THIS POSSIBILITY IN OUR HWO AS WELL AS OUR ZONES TNGT. HAIL WILL BE THE MAIN THREAT AS LAPSE RATES ARE RATHER STEEP BUT THE WEATHER SHOULD WANE WITH THE LOSS OF HEATING LATE THIS EVENING. KEPT LOW POPS AREAWIDE FOR SATURDAY AS THE BOUNDARY MAY BACKDOOR A LITTLE FURTHER SOUTH INTO THE I-20 CORRIDOR AND THUS SERVE AS A FOCUS WITH HEATING FOR SATURDAY BUT THE MAIN PLAYER LOOKS TO HOLD OFF UNTIL LATE SATURDAY NIGHT AND DURING THE DAY SUNDAY IN THE FORM OF A DEEPENING UPPER LEVEL STORM SYSTEM DIVING OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS. AS MUCH AS I WOULD LIKE TO IGNORE THE LATEST RUN OF THE GFS...HAVE TO SAY ITS BEEN CONSISTENT FOR SEVERAL DAYS NOW AND IS NOW IN AGREEMENT AT LEAST THROUGH MONDAY WITH THE 00Z ECMWF IN ITS CUTOFF SOLUTION. HAVING SAID THAT...HAVE INCREASED POPS DRAMATICALLY BEGINNING SUNDAY AND CONTINUING THROUGH MONDAY NIGHT. DID NOT HOLD THE SYSTEM BACK QUITE AS MUCH AS THE GFS DOES BUT HAVE FOCUSED ITS RAINFALL JUST EAST OF THE STORM SYSTEM THROUGH ITS EVOLUTION AND MIGRATION EASTWARD. ENDED POPS ACROSS THE WEST FOR TUESDAY AND AREAWIDE FOR TUESDAY NIGHT HAVING FOLLOWED THE SLIGHTLY MORE AGGRESSIVE MOVEMENT OF THE SYSTEM PER 00Z ECMWF. THEREFORE...HAVE GONE WARMER THAN MOS TEMPS TUE INTO WED BEFORE OUR NEXT STORM SYSTEM ARRIVES NEXT THURSDAY INTO THURSDAY NIGHT. THIS SYSTEM HAS A MUCH MORE PRONOUNCED COLD FRONT WHICH SHOULD PUSH THROUGH THE ENTIRE REGION THURSDAY NIGHT MINUS ANY TIMING DISCREPANCIES AS IS USUALLY THE CASE THIS FAR OUT IN THE FCST. INTRODUCED POPS THURSDAY AND THURSDAY NIGHT TO COINCIDE WITH THIS FEATURE WITH A DRY WEEKEND EXPECTED. PRELIMS TO FOLLOW...13. && .AVIATION... AS OF MID AFTERNOON...SOME ISOLATED CONVECTION DEVELOPING NORTH OF INTERSTATE 30...BUT STILL SEEMS TO BE ELEVATED WITH CIGS AOA 10 THSD FT. TXK TERMINAL COULD EXPERIENCE A TRW AS THIS CONVECTION SHIFTS EASTWARD NEXT FEW HOURS...BUT SINCE CHANCE IS SMALL WILL NOT AMEND TXK TAF TO INCLUDE AT THIS TIME. ALL TAFS VFR AND EXPECT VFR TO CONTINUE TIL AT LEAST 10/06Z. SOME CIGS AROUND 4 THSD FT BKN SOUTHWEST OF A TYR-LFK LINE...WHICH MAY SPREAD NORTHEAST NEXT SEVERAL HOURS. THIS ALREADY REFLECTED IN THE 18Z TAF ISSUANCE. WIDESPREAD IFR CIGS AND VSBYS ARE CURRENTLY IN TAFS FOR THE 10/10-14Z TIME...MAINLY ALONG AND SOUTH OF INTERSTATE 20...AS SOUTHWEST LOW LEVEL WINDS OF 15 TO 20 KNOTS CONTINUE TO BRING GULF MOISTURE NORTHWARD. SURFACE WINDS MOSTLY SOUTH TO SOUTHWEST AT 6 TO 12 KNOTS WITH ISOLATED HIGHER GUSTS THROUGH 10/12Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 57 79 56 71 / 20 20 20 50 MLU 52 76 52 72 / 20 20 20 30 DEQ 45 75 52 64 / 40 10 20 70 TXK 55 77 55 67 / 30 10 20 70 ELD 51 77 52 69 / 20 20 20 50 TYR 56 79 58 70 / 30 10 20 50 GGG 56 79 56 69 / 30 10 20 50 LFK 56 78 55 74 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/14
Hazardous weather outlook, Mar 9, 12:00 PM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI MAR 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST FRI MAR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE IS BEGINNING TO DESTABILIZE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AHEAD OF A COLD FRONT AND UPPER LEVEL STORM SYSTEM. ENOUGH COLD AIR ALOFT EXISTS WITH THIS STORM SYSTEM THAT THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS. IF AND WHEN THESE THUNDERSTORMS DEVELOP...LARGE HAIL WILL BE THE PRIMARY THREAT WITH AN OCCASIONAL STRONG WIND GUST. THE THREAT SHOULD DIMINISH LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VIGOROUS UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST LATE SATURDAY NIGHT THROUGH THE DAY MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION IN ASSOCIATION WITH THIS UPPER LEVEL STORM SYSTEM. THE DEGREE OF INSTABILITY IS UNCERTAIN AT THIS TIME AS THE ATMOSPHERE IS EXPECTED TO BECOME SATURATED WHICH COULD RESULT IN LIMITED INSTABILITY. STAY TUNED TO FUTURE OUTLOOKS AS THERE MAY BE A CHANCE OF SEVERE WEATHER ACROSS THE REGION SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. 13
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.